Alert archive / Tennessee / Freeze Warnings in 2014
Freeze Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Nov 1, 2014, 1:36 AM EDT for 21 counties in Tennessee. It took effect at Nov 2, 2014, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 1:36 AM EDT (05:36 UTC)
- In effect from
- Nov 2, 2014, 3:00 AM EST
- Expired
- Nov 2, 2014, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
All 21 counties
Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 9:00 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Oct 31, 9:00 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EDT FRI OCT 31 2014
.DISCUSSION...TEMPERATURES ARE DROPPING A LITTLE FASTER THAN
FORECAST BEHIND THE COLD FRONT ADVANCING THROUGH THE REGION. THE
BOUNDARY IS NEARING A TRI-DNN LINE. COOLING IS OF COURSE MORE
SENSITIVE TO ELEVATION WITH MID 30 DEGREE READINGS NOTED ON THE
HIGHER CUMBERLAND PLATEAU TERRAIN WHERE SOME LIGHT SNOW WAS FALLING
SINCE EARLY EVENING. THE MAIN EVENT BEGINS LATER TONIGHT WITH
STRONGER LIFT AND VERY COLD TEMPERATURES ALOFT WITH THE UPPER LOW.
THE LOW IS CURRENTLY DROPPING SOUTHEAST THROUGH THE OHIO VALLEY.
WINTER STORM WARNING/ADVISORY STILL ON TRACK WITH BEST SNOWFALL
ACCUMULATION IN THE HIGHER TERRAIN ACROSS SOUTHWEST VIRGINIA AND
THE MOUNTAINS ALONG THE NORTH CAROLINA BORDER WHERE SEVERAL INCHES
OF SNOW SHOULD FALL. IT STILL APPEARS THAT MUCH OF THE GREAT VALLEY
IN TENNESSEE (LOWER TERRAIN AREAS) WILL SEE A PERIOD OF SNOW LATE
TONIGHT INTO SATURDAY MORNING WITH SOME DECENT MELTING DUE TO WARM
GROUND TEMPERATURES. THEREFORE...MUCH OF THE ACCUMULATION WILL BE
ON GRASS COVERED SURFACES. WILL TWEAK TEMPERATURE/DEWPOINT GRIDS TO
MATCH CURRENT READINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 33 46 30 52 / 30 20 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 33 41 29 48 / 80 70 20 10
OAK RIDGE, TN 33 41 29 48 / 80 60 10 10
TRI CITIES AIRPORT, TN 32 38 28 42 / 100 100 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EDT
SATURDAY FOR CHEROKEE-CLAY.
TN...WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
ANDERSON-BLEDSOE-BRADLEY-GRAINGER-HAMBLEN-HAMILTON-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-NW BLOUNT-NORTH
SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-RHEA-ROANE-
SEQUATCHIE-UNION-WEST POLK.
WINTER WEATHER ADVISORY FROM 2 AM TO 1 PM EDT SATURDAY FOR
ANDERSON-GRAINGER-HAMBLEN-NORTHWEST COCKE-UNION.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EDT
SATURDAY FOR CAMPBELL-CLAIBORNE-EAST POLK-HANCOCK-HAWKINS-
MORGAN-NORTHWEST CARTER-NORTHWEST GREENE-SCOTT TN-SULLIVAN-
WASHINGTON TN.
VA...WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR RUSSELL-
WASHINGTON-WISE.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EDT
SATURDAY FOR LEE-SCOTT.
&&Hazardous weather outlook, Oct 31, 12:27 PM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1227 PM EDT FRI OCT 31 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1227 PM EDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT INTO SATURDAY MORNING. THIS SYSTEM WILL BRING SIGNIFICANT SNOWFALL ACCUMULATIONS ACROSS THE HIGHER ELEVATIONS...ALONG WITH MUCH COLDER TEMPERATURES FOR THE WEEKEND. A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT AND SATURDAY ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND THE EAST TENNESSEE MOUNTAINS...WHERE LIFE THREATENING CONDITIONS DUE TO SIGNIFICANT SNOWFALL ACCUMULATIONS IS EXPECTED. ANY UNNECESSARY TRAVEL OR OUTDOOR ACTIVITIES...SUCH AS HIKING OR CAMPING IS STRONGLY DISCOURAGED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LIGHT SNOW ACCUMULATIONS ARE ALSO EXPECTED ACROSS PORTIONS OF NORTHEAST TENNESSEE BY MIDDAY SATURDAY...AS WELL AS CONTINUED SNOWFALL ALONG THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA THROUGH SATURDAY EVENING. IN ADDITION...OVERNIGHT FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY FOR SNOWFALL REPORTS ACROSS THE HIGHER ELEVATIONS.
Nearby
Freeze Warnings in Tennessee, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.